Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 66, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 3, 2025, 8:08 PM CDT for Brewster County, Presidio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2025, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 3, 2025, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brewster County, TX, Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1506 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WGUS54 KMAF 040108
FFWMAF
TXC043-377-040415-
/O.NEW.KMAF.FF.W.0066.250704T0108Z-250704T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
808 PM CDT Thu Jul 3 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southwestern Brewster County in southwestern Texas...
Southeastern Presidio County in southwestern Texas...
* Until 1115 PM CDT.
* At 808 PM CDT, Doppler radar and satellite indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lajitas, Terlingua, Study Butte, Chisos Basin, Castolon, Big Bend
National Park, Persimmon Gap, Terlingua Ranch Airport, Terlingua
Ranch Lodge, Barton Warnock Environmental Educational Center and
Santiago Peak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 2989 10374 2993 10340 2978 10314 2913 10328
2911 10350 2916 10355 2916 10365 2917 10366
2918 10372 2923 10376 2922 10378 2927 10378
2926 10380 2927 10381 2931 10402 2941 10418
2971 10394
FLASH FLOOD...RADAR INDICATED
$$
LindseyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 7:10 PM CDT, 58 minutes earlier. Its key messages:
- Updated at 702 PM CDT Thu Jul 3 2025
- Medium to high rain chances (40-70%, up to 90% in the Davis Mountains and Big Bend) continue today. Rain chances decrease for the 4th of July, becoming more confined to our far eastern counties and the Davis Mountains/Big Bend.
- Additional low rain chances Sunday (20-30%, up to 50% in the Davis Mountains).
- Temperatures gradually warm closer to/above normal through next week.
Area forecast discussion, Jul 3, 7:10 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
710 PM CDT Thu Jul 3 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 702 PM CDT Thu Jul 3 2025
- Medium to high rain chances (40-70%, up to 90% in the Davis
Mountains and Big Bend) continue today. Rain chances decrease
for the 4th of July, becoming more confined to our far eastern
counties and the Davis Mountains/Big Bend.
- Additional low rain chances Sunday (20-30%, up to 50% in the
Davis Mountains).
- Temperatures gradually warm closer to/above normal through next
week.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 1248 PM CDT Thu Jul 3 2025
Heavy showers and some thunderstorms have continued across West
Texas and Southeast New Mexico this morning. Further development is
expected this afternoon as our tropical airmass lingers on. PWATs
remain well above climatological norms, with MAF's 12Z sounding
showing 1.83 in of precipitable water (for reference, the all-time
daily maximum for today is 1.90 in). As a result, flash flooding
will continue to be a concern through the rest of today into the
evening, and the Flood Watch issued last night will continue through
06Z tonight.
This pattern will begin to come to an end starting tomorrow as
troughing to the west moves off to the north and east of our area. A
few isolated to widely scattered showers can still be anticipated in
the Davis Mountains, Eastern Permian Basin, and Lower Trans-Pecos,
but chances are overall quite a bit lower than in previous days and
look to drop off pretty quickly after sunset (10-40%, with the
highest chances in/around the Davis Mountains). In other words, many
locations should stay rain-free (albeit muggy) for 4th of July
festivities tomorrow night! Otherwise, more seasonable temperatures
are expected tomorrow, with highs in the upper 80s and low-to-mid
90s expected for most and lows in the upper 60s and low 70s.
Sprang
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 1248 PM CDT Thu Jul 3 2025
The Long Term period looks a good deal quieter than the Short Term
Period overall. Ridging begins to move into the region from the
west Saturday, allowing temperatures to climb into the upper 90s
for most locations. Even though atmospheric moisture will remain
anomalously high, this ridge should keep precipitation chances
near zero pretty much everywhere, with only some slight chances
(10-20%) near/in the Davis Mountains. By Sunday, an inverted
trough off of the east coast of Texas could initiate a few
additional showers and thunderstorms in our area, though chances
for this also remain fairly low (20-30% for most locations, up to
50% in the Davis Mountains). On the flip side, increased cloud
cover and rain chances will help keep temperatures a few degrees
cooler on Sunday versus Saturday.
Additional rain chances appear in the higher terrain of West Texas
and Southeast New Mexico Monday, mainly the product of upslope flow
(20-40%). After that, the aforementioned ridge pretty much squashes
any further chances through the extended, save perhaps in the Davis
Mountains. Atmospheric moisture will also be on the decline through
the extended, while temperatures begin to climb back towards/above
seasonal averages.
Sprang
&&
.AVIATION...
(00Z TAFS)
Issued at 702 PM CDT Thu Jul 3 2025
VFR conditions are generally forecast to prevail through the
evening hours, though we do expect MVFR to IFR ceilings to develop
across far southeast New Mexico and the Permian Basin late tonight
into early Friday morning, including near KHOB and KMAF. Scattered
SHRA/TSRA may impact the KPEQ and KFST terminal this evening, with
a low probability of SHRA/TSRA development prior to 06Z at KINK
and KMAF. Localized reductions in ceiling/visibility can be
expected near storms. VFR looks to prevail Friday afternoon, with
low SHRA/TSRA chances mainly confined to the southwest mountains,
Big Bend, and Lower Trans Pecos region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 83 72 92 72 / 60 40 20 10
Carlsbad 82 70 93 70 / 60 20 10 0
Dryden 84 72 92 72 / 60 30 30 10
Fort Stockton 84 71 92 71 / 60 20 20 0
Guadalupe Pass 77 66 86 68 / 50 30 10 0
Hobbs 82 68 92 68 / 50 50 10 0
Marfa 78 65 84 63 / 80 30 30 0
Midland Intl Airport 84 72 94 72 / 60 30 10 0
Odessa 82 70 93 71 / 60 30 10 0
Wink 85 70 94 70 / 50 20 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch until 1 AM CDT /midnight MDT/ Friday for Andrews-
Borden-Central Brewster-Chinati Mountains-Chisos Basin-
Crane-Davis Mountains-Davis Mountains Foothills-Dawson-
Eastern Culberson-Ector-Gaines-Glasscock-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Lower Brewster County-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves County
Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
NM...Flood Watch until midnight MDT tonight for Central Lea-Eddy
County Plains-Guadalupe Mountains of Eddy County-Northern
Lea-Southern Lea.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...21In the hours before
Local storm report, Jul 3, 2:26 PM CDT, 5 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
226 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM Flash Flood Patricia 32.56N 102.02W
07/03/2025 Dawson TX Public
Multiple road closures across Dawson County
due to flooded roadways.
&&
AHLocal storm report, Jul 3, 2:42 PM CDT, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
242 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Flash Flood 3 ENE Odessa 31.87N 102.32W
07/03/2025 Ector TX Dept of Highways
The Drive Texas website indicated water was
covering the roadway of the Business I20
north service road near East Loop 338.
&&Special weather statement, Jul 3, 4:15 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
315 PM MDT Thu Jul 3 2025
NMZ034-032200-
Southern Lea County NM-
315 PM MDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEA COUNTY THROUGH
400 PM MDT...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm near
Jal, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jal, Jal Airport, and Bennett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 10356 3226 10325 3218 10309 3201 10318
3200 10347
TIME...MOT...LOC 2115Z 048DEG 8KT 3212 10329
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21Local storm report, Jul 3, 7:03 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
703 PM CDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM Flash Flood Marfa 30.31N 104.02W
07/03/2025 Presidio TX Public
Extremely heavy rain around Marfa and Fort
Davis produced widespread street flooding.
1202 PM Flash Flood 4 NW Ackerly 32.57N 101.76W
07/03/2025 Dawson TX Emergency Mngr
Emergency Management reports high water due
to flooding impacting Highway 87 in
southeastern Dawson County.
1030 AM Flash Flood 20 SSE Chisos Basin 29.02N 103.15W
07/03/2025 Brewster TX Emergency Mngr
Emergency Management reported many
evacuations of campgrounds.
1100 AM Flash Flood Alpine 30.36N 103.67W
07/03/2025 Brewster TX Emergency Mngr
Emergency Management in Alpine reported one
home inundated by flooding due to heavy
rainfall and numerous road closures by local
authorities.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:19 PM CDT | Special Weather Statement | MAF | Terrell | 41 min |
| Jul 4, 6:41 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.